MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Mechanical Problem (1384); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4, and a5: unknown; requested but not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d4: serial number: unknown, information was requested but not provided.Section d4: catalog number: a complete catalog number is unknown, as the serial number was not provided.Section d4: expiration date: unknown, as the serial number was not provided.Section d4: unique identifier (udi) number: unknown, as the serial number was not provided.Section h3-other (81): the device was not returned for evaluation and the serial number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available a supplemental medwatch will be filed.Section h4: device manufacture date: unknown, as the serial number was not provided.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) had a "full thickness horse shoe shaped tear in it." the surgeon cut it out and replaced it.No further information was provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes, section d9: date returned to manufacturer: oct 23, 2023, section h3: evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of a specimen cup.No additional materials or components were received.Visual inspection reveal that the complaint lens was received cut in half (one half missing).The lens was cleaned, and no further issues were identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue "iol torn" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received confirming that the lens was removed from the right eye and replaced with another johnson and johnson intraocular lens (iol) (same model and diopter) during the same procedure and the procedure was completed successfully.There was no patient injury.No additional medical or surgical interventions were indicated.The patient is doing well and happy with 20/20 vision without correction.The surgeon used alcon brand balance salt solution (with no additives) at room temperature as lubrication for the cartridge.The patient¿s date of birth ((b)(6) 1957), gender (male), ethnicity (not hispanic/latino), and the serial number of the suspect iol ((b)(6)) was also received.No further information was provided.The following fields have been updated accordingly: section a2: date of birth: (b)(6) 1957; section a3: gender: male; section a5: ethnicity: not hispanic/latino; section d4: serial number: (b)(6); section d4: catalog number: dib00u0155; section d4: expiration date: aug 5, 2025; section d4: unique identifier (udi) number: (b)(4); section h4: device manufacture date: aug 5, 2022.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaints for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received reporting that the issue was related to an injector manipulating an optic, needing to explant.Only the lens was returned, not the inserter.No further information was provided.The following field was updated accordingly: section h6: medical device problem code 1384 - mechanical problem.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17225620
Report Number3012236936-2023-01632
Device Sequence Number7097574
Product Code HQL
UDI-Device Identifier05050474731660
UDI-Public(01)05050474731660(17)250805
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer07/13/2023
11/09/2023
11/16/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/02/2023
11/17/2023
12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALANCE SALT SOLUTION - ALCON.
Patient SexMale
Patient EthnicityNon Hispanic